Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 11, NWS Jackson, KY

April 3, 2015Elliott County, Kentucky

NWS Jackson, KY issued this flash flood warning at Apr 3, 2015, 9:45 PM EDT for Elliott County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2015, 9:45 PM EDT (01:45 UTC)
Expired
Apr 4, 2015, 1:45 AM EDT
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Elliott County, KY

The radar

The Jackson,KY radar (KJKL), 58 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -133 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-133 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WGUS53 KJKL 040145
FFWJKL
KYC063-040545-
/O.NEW.KJKL.FF.W.0011.150404T0145Z-150404T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
945 PM EDT FRI APR 3 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 145 AM EDT
    
* AT 945 PM EDT...COUNTY DISPATCH CONTINUED TO REPORT FLASH FLOODING 
  ACROSS THE COUNTY. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SANDY HOOK...CULVER...LYTTEN...LITTLE SANDY...ISONVILLE AND
  NEWFOUNDLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3817 8295 3818 8292 3810 8291 3805 8297
      3803 8300 3801 8302 3801 8310 3800 8315
      3802 8317 3801 8320 3804 8322 3806 8326
      3812 8326 3818 8299

$$

GEOGERIAN
1 follow-up statement
907 
WGUS73 KJKL 040409
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1209 AM EDT SAT APR 4 2015

KYC063-040417-
/O.CAN.KJKL.FF.W.0011.000000T0000Z-150404T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELLIOTT KY-
1209 AM EDT SAT APR 4 2015

...THE FLASH FLOOD WARNING FOR ELLIOTT COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED 
TO POSE A THREAT. SLOWER RISE CREEK AND STREAM FLOODING HOWEVER WILL 
CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS THE AREA. 

LAT...LON 3817 8295 3818 8292 3810 8291 3805 8297
      3803 8300 3801 8302 3801 8310 3800 8315
      3802 8317 3801 8320 3804 8322 3806 8326
      3812 8326 3818 8299

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 9:05 PM EDT, 40 minutes earlier.

Area forecast discussion, Apr 3, 9:05 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
905 PM EDT FRI APR 3 2015

.UPDATE...
ISSUED AT 905 PM EDT FRI APR 3 2015

MUCH OF THE BETTER DYNAMICS AND INSTABILITY HAVE STAYED SOUTH OF
THE CWA TONIGHT...SO HAVE OPTED TO CANCEL THE TORNADO WATCH AT
THIS TIME. WSR-88D CONTINUES TO SHOW A AREA OF SHOWERS AND
THUNDERSTORMS MOVING SE ACROSS EASTERN KY TONIGHT. THE BETTER AREA
OF THUNDERSTORMS ARE ALONG A LINE FROM
MARTIN...FLOYD...JOHNSON...TO MAGOFFIN COUNTIES AT 9PM. THESE
STRONGER STORMS COULD PRODUCE WINDS AROUND 40 MPH AS THEY TRACK
SOUTH AND EAST. OTHERWISE BEHIND THE FRONT EXPECT NW WINDS AND
SOME LINGERING SHOWERS.

UPDATE ISSUED AT 655 PM EDT FRI APR 3 2015

BEST COVERAGE OF SHOWERS AND THUNDERSTORMS HAVE BEEN ACROSS THE
BLUEGRASS AND SOUTHWEST/SOUTHERN PORTIONS OF THE REGION THIS
EVENING. MADE A QUICK UPDATE TO THE GRIDS TO ESTABLISH A
REASONABLE TREND WITH POPS THIS EVENING. ALSO UPDATED THE REST OF
THE GRIDS TO MATCH BETTER WITH OBS AND TRENDS. OTHERWISE NO MAJOR
CHANGES THIS UPDATE.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 340 PM EDT FRI APR 3 2015

...SEVERE WEATHER THREAT AND FLASH FLOOD THREAT FOR THIS
EVENING...

MCV THAT MOVED ACROSS THE AREA EARLY THIS AFTERNOON HAS EXITED THE
STATE. AN OUTFLOW BOUNDARY FROM THIS SYSTEM HAS SERVED AS A FOCUS
FOR CONVECTIVE DEVELOPMENT ALONG THE TN KY BORDER. ONE SEVERE
THUNDERSTORM WARNING IS CURRENTLY IN EFFECT NORTH OF NASHVILLE UP
AGAINST THE KY BORDER. ANOTHER FOCUS FOR CONVECTION HAS BEEN IN
WESTERN KY AHEAD OF THE ADVANCING COLD FRONT. WHILE THERE HAS BEEN
LITTLE SEVERE WEATHER WITH THIS SO FAR...WE DO EXPECT THE CONVECTION
TO INCREASE IN INTENSITY AS IT MOVES EAST TOWARDS OUR AREA. SOME
BREAKS IN CLOUDS ARE OCCURRING AHEAD OF THIS CONVECTION AND
DEWPOINTS HAVE INCREASED INTO THE LOWER 60S ACROSS CENTRAL AND
SOUTH CENTRAL KY. THE GREATEST SEVERE THREAT WILL LIKELY OCCUR
WHERE THE CONVECTION ADVANCING EAST FROM WESTERN KY INTERSECTS
WITH THE BOUNDARY ALONG THE TN KY BORDER. IT IS THIS AREA NEAR THE
TN KY BORDER WHERE THE GREATEST TORNADO THREAT WILL EXIT.

THE FLASH FLOOD THREAT WILL CONTINUE THIS EVENING AS WELL. EXPECT
ANOTHER 1 TO 2 INCHES OF RAIN...AND MOST OF THAT COULD FALL WITHIN
A COUPLE OF HOURS WITH THE STRONG TO SEVERE STORMS EXPECTED THIS
EVENING.

AFTER THE FRONTAL PASSAGE TONIGHT...MUCH COOLER AND DRIER AIR WILL
POUR INTO THE AREA. FROST WILL BE POSSIBLE SATURDAY NIGHT INTO
SUNDAY MORNING.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 339 PM EDT FRI APR 3 2015

A VERY ACTIVE WEEK IS IN STORE. AFTER A DRY SUNDAY...THERE WILL BE
A CHANCE FOR SHOWERS AND THUNDERSTORMS DAILY THROUGH THE COMING
WEEK. THE PATTERN WILL CHANGE TO A WESTERN TROUGH WITH SW MOIST
FLOW ACROSS THE AREA FOR THE ENTIRE WEEK. THE TROUGH FINALLY LIFTS
OUT TOWARDS THE END OF THE WEEK. AT THE SURFACE A FRONT WILL WAVER
IN AND NEAR THE OH VALLEY FOR MOST OF THE WEEK...WITH THE FRONT
MOVING THROUGH AS A COLD FRONT...MAYBE...BY THE END OF THE WEEK.
NEEDLESS TO SAY A VERY WET WEEK LOOKS TO BE IN STORE FOR THE AREA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 749 PM EDT FRI APR 3 2015

SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE EAST ACROSS EASTERN
KENTUCKY THIS EVENING. BEST COVERAGE OF THUNDERSTORMS HAVE BEEN
ACROSS SOUTHERN AND NORTHERN PORTIONS OF THE CWA THIS THIS EVENING
WITH SYM BEING THE MOST AFFECTED TAF SITE THUS FAR. MOST OF THESE
SHOWERS AND THUNDERSTORMS WILL CONTINUE EAST TONIGHT WITH BACK
EDGE MOVING THROUGH FROM WEST TO EAST BETWEEN 02Z TO 04Z. THE
WINDS BEHIND THE FRONT WILL SWITCH TO NW. UP STREAM SITES ARE
SEEING SOME MVFR CEILINGS IN THE WAKE OF THE FRONTAL
BOUNDARY...BUT SITES FURTHER UPSTREAM ARE CLEARING OUT. THEREFORE
DID OPT TO KEEP MVFR CEILINGS TILL SATURDAY MORNING. HIGH PRESSURE
BUILDS EAST BRINGING CLEARING SKIES AND RETURN TO VFR CEILINGS
THROUGH THE REMAINDER OF THE TAF PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR KYZ044-
050>052-058>060-068-069-079-080-083>086-104-106>117-119-120.

&&

UPDATE...DJ
SHORT TERM...SBH
LONG TERM...SBH
AVIATION...DJ
Hazardous weather outlook, Apr 3, 9:05 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
905 PM EDT FRI APR 3 2015

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-
120-050415-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
905 PM EDT FRI APR 3 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS AND HEAVY RAINFALL ARE EXPECTED TO CONTINUE INTO
THIS EVENING...WHICH COULD LEAD TO FURTHER FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A POSSIBILITY OF FROST AND FREEZING TEMPERATURES LATE
SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING.

KYZ087-088-118-050415-
BELL-HARLAN-LETCHER-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND...
HARLAN...JENKINS...WHITESBURG
905 PM EDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS AND HEAVY RAINFALL WILL CONTINUE INTO THIS
EVENING...RESULTING IN PONDING OF WATER IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A POSSIBILITY OF FROST AND FREEZING TEMPERATURES LATE
SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING.

SBH/JMW

In the hours before

Special weather statement, Apr 3, 6:21 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
621 PM EDT FRI APR 3 2015

KYZ104-106-107-119-032300-
JOHNSON-MARTIN-MORGAN-ELLIOTT-
621 PM EDT FRI APR 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JOHNSON...MARTIN...
MORGAN...ELLIOTT...

AT 621 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM YATESVILLE LAKE STATE PARK TO NEAR BLAINE TO NEAR
CHANDLERVILLE TO GILLEM BRANCH TO SILVERHILL TO WOODSBEND...AND
MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...WEST LIBERTY...INEZ...SANDY HOOK...WARFIELD...
STAFFORDSVILLE...CROCKETT...BRADBURY...ELNA...DAVELLA...BOONS CAMP...
KERZ...OFFUTT...MIMA...RELIEF...BRUIN...LENOX...NIPPA...TUTOR KEY AND
LIBERTY ROAD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 3 IN MARTIN COUNTY BETWEEN MILE MARKERS 4 AND 9.
 U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 7 AND 16.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

CONDITIONS CAN DETERIORATE RAPIDLY IN THUNDERSTORMS. BE PREPARED FOR
PONDING OF WATER ON ROADWAYS. SLOW DOWN AND ALLOW EXTRA TIME WHEN
TRAVELING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR EASTERN
KENTUCKY.

&&

LAT...LON 3777 8252 3785 8299 3789 8304 3788 8314
      3793 8344 3803 8319 3822 8308 3818 8305
      3821 8301 3818 8292 3812 8289 3800 8302
      3796 8300 3800 8293 3788 8261 3795 8258
      3796 8253 3788 8242 3781 8240 3776 8231
TIME...MOT...LOC 2221Z 275DEG 51KT 3815 8268 3804 8275 3797 8281 3797
8297 3790 8307 3794 8333

JP
Local storm report, Apr 3, 6:32 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
632 PM EDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     FLASH FLOOD      3 E MOUNT STERLING      38.06N 83.89W
04/03/2015                   MONTGOMERY         KY   NWS EMPLOYEE

            100 YARDS OF FLOWING WATER ABOUT 6 INCHES DEEP OVER
            SPENCER ROAD ON RT. 713. LOT OF WASHED OUT DRIVES.

&&

TBREWER
Local storm report, Apr 3, 7:22 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
722 PM EDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     MILO                    37.91N 82.56W
04/03/2015                   MARTIN             KY   911 CALL CENTER

            TREES WERE DAMAGED CAUSING A UTILITY LINE TO FALL ONTO
            NORTH MILO ROAD.

&&

ABE
Special weather statement, Apr 3, 7:45 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
745 PM EDT FRI APR 3 2015

KYZ052-058>060-104-106>110-040030-
ESTILL-WOLFE-POWELL-JOHNSON-MENIFEE-MAGOFFIN-ROWAN-MORGAN-ELLIOTT-
FLOYD-
745 PM EDT FRI APR 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESTILL...WOLFE...
POWELL...JOHNSON...MENIFEE...MAGOFFIN...ROWAN...MORGAN...ELLIOTT...
FLOYD...

AT 745 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HAMM TO DAN TO RED RIVER GORGE TO CRESSY...AND MOVING
EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...WEST LIBERTY...PRESTONSBURG...STANTON...SALYERSVILLE...
SANDY HOOK...FRENCHBURG...CAMPTON...MASON...HENRY...LEWIS...CLAY
CITY...WELLINGTON...BROWNLOW...GORDON FORD...STOLL...KERZ...KOOMER
RIDGE CAMPGROUND...BRUIN AND LENOX.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 16 AND 76.
 KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 16 AND 21.
 U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 16.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

CONDITIONS CAN DETERIORATE RAPIDLY IN THUNDERSTORMS. BE PREPARED FOR
PONDING OF WATER ON ROADWAYS. SLOW DOWN AND ALLOW EXTRA TIME WHEN
TRAVELING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR EASTERN
KENTUCKY.

&&

LAT...LON 3818 8305 3821 8301 3818 8292 3811 8289
      3798 8302 3800 8293 3788 8262 3785 8267
      3782 8265 3765 8279 3780 8412 3791 8386
      3791 8378 3794 8377 3807 8347 3809 8349
      3821 8333 3819 8326 3821 8308
TIME...MOT...LOC 2345Z 272DEG 43KT 3813 8333 3796 8346 3785 8363 3782
8405

JP
Local storm report, Apr 3, 8:48 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
848 PM EDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLOOD            MOON                    37.97N 83.05W
04/03/2015                   MORGAN             KY   TRAINED SPOTTER

            PAINT CREEK HAS RISEN CONSIDERABLY IN LAST 20 MINUTES.
            CURRENTLY THE CREEK SWIFTLY MOVING ACROSS THE PROPERTY,
            AND IS BLOCKING ACCESS TO THE HOME.

&&

JMWIX
Special weather statement, Apr 3, 8:59 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
859 PM EDT FRI APR 3 2015

KYZ107-109-110-119-120-040200-
JOHNSON-MAGOFFIN-MARTIN-FLOYD-PIKE-
859 PM EDT FRI APR 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JOHNSON...MAGOFFIN...
MARTIN...FLOYD...AND PIKE COUNTIES THROUGH 10 PM EDT...

AT 857 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PRINCE TO SKAGGS...AND MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...PRESTONSBURG...MASON...ESTILL...COAL RUN VILLAGE...
MARTIN...FOREST HILLS...WAYLAND...ALLEN...CORN FORK HOLLOW...
GUNLOCK...BRADBURY...THREEFORKS...EAST MCDOWELL...ALPHORETTA...DICKS
CREEK...BLUE RIVER...WHITEPOST...DAVISPORT AND NERO.

TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3742 8276 3770 8319 3783 8252 3775 8233
      3767 8229 3765 8223 3762 8221 3763 8219
      3765 8218 3759 8216 3759 8213 3756 8213
      3756 8208 3754 8206
TIME...MOT...LOC 0057Z 302DEG 18KT 3778 8255 3769 8305

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:59 PM EDTSpecial Weather StatementJKLFloyd, Magoffin, Martin, Pike61 min
Apr 3, 9:50 PM EDTSpecial Weather StatementJKLFloyd, Harlan, Knott, Leslie, Letcher, Perry and 1 more55 min
Apr 4, 3:33 AM EDTFrost AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more29 hr
Apr 4, 7:58 AM EDTRiver Flood AdvisoryJKLMagoffin12 hr
Apr 4, 8:44 AM EDTAreal Flood AdvisoryJKLMartin, Pike8 hr
Apr 4, 8:51 AM EDTAreal Flood AdvisoryJKLJohnson8 hr
Apr 4, 9:18 AM EDTAreal Flood WarningJKLEstill24 hr
Apr 4, 9:56 AM EDTAreal Flood AdvisoryJKLBath, Fleming, Rowan8 hr
Apr 4, 3:07 PM EDTRiver Flood AdvisoryJKLLee41 hr
Apr 4, 3:37 PM EDTFreeze WarningJKLBell, Breathitt, Clay, Elliott, Estill, Floyd and 24 more17 hr

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.